MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HICK 9.6FR S/L CATH W/VITA; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS HICK 9.6FR S/L CATH W/VITA; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Model Number 0600630
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Discomfort (2330)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was not provided, a manufacturing review could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Event or Problem Description
It was reported that approximately seven weeks after the placement of the chronic catheter via the left subclavian vein, the health care provider decided to remove the chronic catheter due to the completion of the treatment.It was further reported that during the device removal procedure, the health care provider allegedly finds resistance while pulling the catheter, however, when the catheter was finally released the cuff was detached from the catheter and retained in the patient.Reportedly, the patient experienced discomfort from pulling the catheter, however, the patient reported to be in the stable condition after the device removal procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer review: a lot history record could not be completed as the lot number was not provided.Investigation summary: a sample evaluation could not be performed as the samples were not returned.The investigation is inconclusive for cuff detachment.A definitive root cause could not be determined.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.Pma/510k.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
HICK 9.6FR S/L CATH W/VITA
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8870798
Report Number3006260740-2019-02321
Device Sequence Number3079440
Product Code LJS
UDI-Device Identifier00801741051944
UDI-Public(01)00801741051944
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600630
Device Catalogue Number0600564
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer11/13/2019
12/19/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date11/19/2019
12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;